Hi there. I personally do not know a single person who has gone on any kind of SSRI/SNRI who did not have some unpleasant side effects when starting the drug. The first night I took Lexapro I was wired...finally drifted off to sleep and woke up rooting through the hubby's underwear drawer. The next night I found myself in the recliner eating a tube of Oreo's. I don't remember getting up and doing these things...became aware of it while wandering around. The hubby said I rearranged the linen closet but I don't recall doing that. I started to take it in the morning instead, even though I was told it had a 'sedating effect' and would not cause insomnia. Uh, No. I also had severe jitters and felt very hyper. These sensations passed after a few weeks. I know Lexapro is different than Effexor but I think all these drugs work with the brain in the same way.
I wish you luck in getting through the unpleasantness...if it continues I would talk to your doctor before upping the dosage.